Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 51, NWS Northern Indiana

August 28, 2021

NWS Northern Indiana issued this small craft advisory at Aug 28, 2021, 9:34 PM EDT. It took effect at Aug 29, 2021, 8:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2021, 9:34 PM EDT (01:34 UTC)
In effect from
Aug 29, 2021, 8:00 AM EDT
Expired
Aug 29, 2021, 5:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

698 
WHUS73 KIWX 290134
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
934 PM EDT Sat Aug 28 2021

LMZ043-046-290945-
/O.NEW.KIWX.SC.Y.0051.210829T1200Z-210829T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
934 PM EDT Sat Aug 28 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 knots with gusts to 25 knots.
  Waves 1 to 3 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM to 5 PM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
178 
WHUS73 KIWX 290818
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
418 AM EDT Sun Aug 29 2021

LMZ043-046-291630-
/O.CON.KIWX.SC.Y.0051.210829T1200Z-210829T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
418 AM EDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 5 PM EDT THIS AFTERNOON...

* WHAT...Southwest wind 10 to 20 knots with gusts up to 25 knots.
  Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
389 
WHUS73 KIWX 291417
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1017 AM EDT Sun Aug 29 2021

LMZ043-046-292100-
/O.CON.KIWX.SC.Y.0051.000000T0000Z-210829T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1017 AM EDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WHAT...Southwest wind 10 to 20 knots with gusts up to 25 
  knots. Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 8 AM this morning to 5 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
138 
WHUS73 KIWX 292100
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
500 PM EDT Sun Aug 29 2021

LMZ043-046-292200-
/O.EXP.KIWX.SC.Y.0051.000000T0000Z-210829T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
500 PM EDT Sun Aug 29 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT THIS AFTERNOON...

Wind speeds will continue to subside this evening. The small craft
advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 7:18 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Aug 28, 7:18 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
718 PM EDT Sat Aug 28 2021

.SYNOPSIS...
Issued at 717 PM EDT Sat Aug 28 2021

Warm and humid conditions this weekend will trend cooler next
week. Isolated showers and storms will continue to diminish this
evening. However, much better chances for storms arrive late
Sunday into Sunday night. It will remain warm and humid on Sunday
with peak afternoon heat indices in the mid to upper 90s for most
locations.

&&

.UPDATE...
Issued at 717 PM EDT Sat Aug 28 2021

Combination of a very weak mid/level vort max rotating through
northwest periphery of eastern CONUS upper ridge and lingering
effects from the old stalled out boundary from yesterday allowed
isolated-scattered showers and storms to develop late
afternoon/early evening NE IN/NW OH. Have not had the localized
heavy rain issues like yesterday, with some slightly greater storm
motions today. These showers and thunderstorms have since
dissipated. Greater shower/storm coverage as of this time is
across SE WI/NE IL/western Lake Michigan where weak relative Lake
MI cool dome may be locally enhancing isentropic upglide. Would
not expect this forcing to shift much farther eastward and with
continued weak forcing across local area and downswing in diurnal
instability, prospects of isolated convection will continue to
dwindle next few hours. Previous forecast has these trends in
hand, and no major changes will be made.

&&

.SHORT TERM...(This Afternoon through Sunday Night)
Issued at 235 PM EDT Sat Aug 28 2021

Strong diabatic heating and light/moist southwest flow has held sfc
dewpoints in the low-mid 70s this afternoon. This has allowed heat
indices to reach the mid-upper 90s to near 100. The associated
build in boundary layer instability, and lack of any significant
capping, has also allowed some widely scattered convection to
develop near a leftover outflow boundary south of US 24. This
activity will likely continue to fester through the early evening
with non-zero chances for a stray storm elsewhere. Lacking
flow/shear will once again limit the primary threat to locally
heavy rain, though cannot rule out isolated damaging winds in
stronger water loaded cores.

Increasing/moist low level southwest flow under weak height falls
aloft will lead to increasing chances for scattered convection by
Sunday afternoon-evening along any pre-frontal troughs. Stronger
shear/flow more favorable for organized convection does lag well to
the nw with locally heavy rain and gusty winds once again the
primary threats. Chances then continue into the overnight as the
primary cold front finally sags south into the local area. Sunday
will be another warm/humid day, though hopefully not quite as hot
as today given prospects for more cloud cover.

&&

.LONG TERM...(Monday through Saturday)
Issued at 235 PM EDT Sat Aug 28 2021

The main cold front is anticipated to stall over the southern
forecast area by Monday and Monday night as the remnants of
Hurricane Ida lift northeast into the TN Valley. This will keep
chances for showers and storms in the forecast within this
corridor of broad convergence and ample moisture, though there is
some potential for Sunday night's convection to push a composite
outflow boundary well south by Monday aftn-night. Held with low-
mid chance PoPs given this uncertainty, with mainly dry and less
humid conditions filtering into at least the northern half of the
CWA regardless.

Cooler and less humid wx will definitely take hold for the middle of
next week as low level northeast flow ramps up between Ida's
remnants tracking ne through the Central Appalachians, and high
pressure building over the northern/western Great Lakes. This
ridging then builds in for the second half of the week with near
normal temps.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 717 PM EDT Sat Aug 28 2021

Bulk of showers and storms late this afternoon/early this evening
have avoided the terminals into northwest Ohio. Additional storms
have fired across western Lake Michigan where some warm advection
forcing appears to have been locally enhanced across these areas.
For northern Indiana, little in the way of additional mid/upper
level forcing combined with waning diurnal instability should
result in dry conditions at terminals through tonight.

Uncertainty remains regarding timing convective chances Sunday
and Sunday night. Expanding convection across the eastern
Dakotas/MN/IA tonight may kick out a convectively enhanced vort
max to the southern Great Lakes Sunday afternoon, although
mid/upper level ridging will be in place at this time. It is
possible some weak convective remnant vort max could allow
scattered showers/storms to develop Sunday afternoon well ahead of
main frontal forcing which is poised to drop across far northern
Indiana Sunday night. While confidence remains high in scattered
thunderstorm activity, difficulty timing at this forecast distance
argues for limiting to VCSH mention Sun afternoon until details
can be better resolved. South-southwest winds will become gusty
into the 15 to 20 knot range on Sunday in advance of the front.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...Marsili
SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 28, 5:24 AM EDT, 16 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
524 AM EDT Sat Aug 28 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-291030-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
524 AM EDT Sat Aug 28 2021 /424 AM CDT Sat Aug 28 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Peak afternoon heat indices will be 95 to 100 degrees this
afternoon.

An isolated, non-severe thunderstorm is possible late this
afternoon, south of US 6.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Peak afternoon heat indices will be 95 to 100 degrees Sunday
afternoon.

There are chances for thunderstorms Sunday into Monday. A few storms
could be strong to marginally severe late Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-291030-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
524 AM EDT Sat Aug 28 2021

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There are chances for thunderstorms Sunday afternoon into Sunday
night.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 7:16 PM EDTSpecial Weather StatementIWXSteuben44 min
Aug 29, 7:38 PM EDTSpecial Weather StatementIWXMiami, Wabash37 min
Aug 29, 7:54 PM EDTSpecial Weather StatementIWXCass36 min
Aug 29, 7:40 PM EDTSpecial Weather StatementIWXWilliams35 min
Aug 29, 4:56 PM EDTSpecial Weather StatementIWXCass49 min
Aug 29, 5:07 PM EDTSpecial Weather StatementIWXCass38 min
Aug 29, 5:21 PM EDTSpecial Weather StatementIWXSaint Joseph24 min
Aug 29, 5:40 PM EDTSpecial Weather StatementIWXBranch50 min
Aug 29, 6:03 PM EDTSpecial Weather StatementIWXHillsdale42 min

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.